EconPapers    
Economics at your fingertips  
 

Inventory control and pricing for perishable products under age and price dependent stochastic demand

Onur Kaya () and Sajjad Rahimi Ghahroodi ()
Additional contact information
Onur Kaya: Anadolu University
Sajjad Rahimi Ghahroodi: Koç University

Mathematical Methods of Operations Research, 2018, vol. 88, issue 1, 1-35

Abstract: Abstract Perishable products have a short lifetime and cause a high amount of wastage when managed ineffectively, due to their deterioration over time. We consider coordinated inventory and pricing decisions for perishable products in a periodically-reviewed inventory system with an age and price dependent random demand. We consider the products with a fixed shelf lifetime and use dynamic programming to model this system. We prove certain structural characteristics of the optimal solution and also analyze the effect of different parameters on the optimal solution through numerical experiments. In addition, we analyze simple-to-implement inventory control policies, namely quantity-based and age-based policies, and investigate their effectiveness.

Keywords: Perishable inventory; Pricing; Dynamic programming; Periodic review; Age-dependent demand (search for similar items in EconPapers)
Date: 2018
References: View references in EconPapers View complete reference list from CitEc
Citations: Track citations by RSS feed

Downloads: (external link)
http://link.springer.com/10.1007/s00186-017-0626-9 Abstract (text/html)
Access to the full text of the articles in this series is restricted.

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:spr:mathme:v:88:y:2018:i:1:d:10.1007_s00186-017-0626-9

Ordering information: This journal article can be ordered from
http://www.springer.com/economics/journal/00186

Access Statistics for this article

Mathematical Methods of Operations Research is currently edited by Oliver Stein

More articles in Mathematical Methods of Operations Research from Springer, Gesellschaft für Operations Research (GOR), Nederlands Genootschap voor Besliskunde (NGB)
Bibliographic data for series maintained by Sonal Shukla ().

 
Page updated 2019-11-06
Handle: RePEc:spr:mathme:v:88:y:2018:i:1:d:10.1007_s00186-017-0626-9